Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 95, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 25, 2007, 4:33 PM EDT for Lake County, Volusia County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2007, 4:33 PM EDT (20:33 UTC)
- Expired
- Aug 25, 2007, 5:14 PM EDT
- In force
- 41 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
Counties Lake County, FL, Volusia County, FL
The radar
The Jacksonville radar (KJAX), 142 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 792 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 252034
SVRMLB
FLC069-127-252130-
/O.NEW.KMLB.SV.W.0095.070825T2033Z-070825T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
433 PM EDT SAT AUG 25 2007
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEAST LAKE COUNTY IN FLORIDA.
NORTHWESTERN VOLUSIA COUNTY IN FLORIDA.
* UNTIL 530 PM EDT
* AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF LAKE
GEORGE...AND MOVING SOUTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED
TO...ASTOR...PIERSON AND BARBERVILLE
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
LAT...LON 2925 8127 2892 8158 2911 8170 2915 8169
2933 8169 2937 8164 2937 8153
TIME...MOT...LOC 2033Z 311DEG 7KT 2932 8169
$$
522 follow-up statements
000
WWUS52 KMLB 252104
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
504 PM EDT SAT AUG 25 2007
FLC069-127-252130-
/O.CON.KMLB.SV.W.0095.000000T0000Z-070825T2130Z/
LAKE FL-VOLUSIA FL-
504 PM EDT SAT AUG 25 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHWESTERN VOLUSIA AND NORTHEASTERN LAKE COUNTIES...
AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE GEORGE...MOVING
SOUTHEAST AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SEVILLE...PIERSON...LAKE WOODRUFF...ELDRIDGE...CONRAD...
BLUFFTON...BARBERVILLE AND ASTOR.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 2925 8127 2892 8158 2911 8170 2915 8169
2933 8169 2937 8164 2937 8153
TIME...MOT...LOC 2104Z 311DEG 7KT 2928 8164
$$
52000
WWUS52 KMLB 252114
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
514 PM EDT SAT AUG 25 2007
FLC069-127-252124-
/O.CAN.KMLB.SV.W.0095.000000T0000Z-070825T2130Z/
LAKE FL-VOLUSIA FL-
514 PM EDT SAT AUG 25 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN VOLUSIA AND
NORTHEASTERN LAKE COUNTIES IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF
PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS
BEEN CANCELLED. HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES
WILL CONTINUE TO BE POSSIBLE.
LAT...LON 2925 8127 2892 8158 2911 8170 2915 8169
2933 8169 2937 8164 2937 8153
TIME...MOT...LOC 2112Z 311DEG 7KT 2927 8163
$$
52What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:43 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 25, 2:43 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 243 PM EDT SAT AUG 25 2007 .DISCUSSION...THROUGH TONIGHT...ONGOING SCATTERED STORMS ACROSS THE COASTAL COUNTIES WILL SLOWLY/GRADUALLY SHIFT INLAND WITH CONVERGING BOUNDARIES ACROSS THE INTERIOR LEADING TO ADDITIONAL DEVELOPMENT THROUGH LATE AFTERNOON. ENHANCED COVERAGE/INTENSITY EXPECTED ACROSS THE INTERIOR CWA LATE AFTERNOON-EARLY EVENING AS GULF SEA BREEZE AND ASSOCIATED CONVECTIVE OUTFLOWS INTERACT WITH ATLANTIC SEA BREEZE/ OUTFLOWS. SCATTERED STORMS EXPECTED TO LINGER INTO THE MID EVENING WITH LESSER COVERAGE ALONG COAST...ESPECIALLY SE PORTION...WHERE POST SEA BREEZE STABILIZATION SHOULD BE GREATEST. SOME HEAVY RAINFALL TOTALS LIKELY DUE TO HIGH PRECIPITABLE WATER CONTENT AND SLOW MOVING STORMS. OVERNIGHT MINS NEAR MID 70 CLIMO. SUN...PRECIP FORECAST WL BASICALLY REFLECT THE ANTICIPATED POSITION OF THE SUBTROPICAL RIDGE AXIS. A FRONTAL TROUGH EXTENDING SWD ALONG THE SOUTHEAST US COAST FROM THE MID-ATLC SEABOARD WILL KEEP SURFACE THE SUBTROPICAL RIDGE SUPPRESSED OVER THE SOUTHERN PENINSULA ON SUNDAY. HAVE NCR EASED POPS TO LIKELY OVER THE NORTH AND INTERIOR REFLECTING LATEST GFS MOS GUID WITH LESSER PRECIP COVERAGE OVER THE CENTRAL AND SOUTH COAST DUE TO PREVALENCE OF ONSHORE FLOW. MON-WED...THE TROUGH NORTH OF THE STATE FILLS ON MONDAY WITH RIDGING TO THE SOUTH WORKING BACK TO THE NORTH OVER THE PENINSULA DURING THE DAY. PRECIP FORECAST WL BE REDUCED TO SCT COVERAGE AREA WIDE AS SYNOPTIC FLOW BACKS AND BECOMES WEAKER IN RESPONSE TO PROXIMITY OF RIDGE. EXPECT SEA BREEZE AND CONVECTIVE OUTFLOW WITHIN A RATHER MOIST ENVIRONMENT TO PRODUCE SCT AFTERNOON AND EVENING STORMS MAINLY OVER THE INTERIOR SECTIONS. EXTENDED...RIDGE OVER CENTRAL FLORIDA SHOWS A WEAKENING TREND AFTER MIDWEEK WITH SFC COL AND WEAK WIND REGIME THROUGH AT LEAST FRI. MODEST MOISTURE WITH LITTLE CAP WOULD ARGUE FOR SCT MAINLY AFTERNOON STORMS FOCUSING MAINLY OVER THE INTERIOR WITH LATE MORNING AND EARLY AFTERNOON STORMS AT THE COAST AS THE EAST COAST SEA BREEZE DEVELOPS. && .AVIATION...DEVELOPING MVFR/IFR ACROSS INLAND TAF SITES THROUGH MID EVENING WITH COASTAL CONVECTION LIKELY REMAINING WEST OF COASTAL SITES. RETURN TO VFR CONDITIONS AREA-WIDE BY LATE EVENING AND CONTINUING THROUGH MID DAY SUNDAY. INITIAL STORM DEVELOPMENT EXPECTED TO BEGIN SUNDAY AFTER 17Z ALONG COAST AND LATER INLAND. && .MARINE...GENERAL SOUTHERLY FLOW AOB 10 KT OVERNIGHT WITH MINIMAL WIND WAVES AND PERSISTING 2-4 FT SWELL COMPONENT. RIDGE OVER THE CENTRAL PENINSULA WATERS THROUGH MOST OF THE UPCOMING WEEK WILL CREATE WEAK WIND ENVIRONMENT AND CORRESPONDINGLY LOWER SEA HEIGHTS RELATED TO DIURNAL WINDS. WINDS ASCD WITH DEVELOPMEMT OF THE EAST COAST SEA BREEZE AND SEAS 3 FT OF LESS AREA EXPECTED THROUGH THE EXTENDED PERIODS. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 90 76 93 / 30 60 20 20 MCO 76 93 76 94 / 30 60 20 30 MLB 75 91 76 91 / 20 50 20 20 VRB 76 91 76 91 / 20 40 20 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...SPRATT LONG TERM....PENDERGRAST
Hazardous weather outlook, Aug 25, 5:27 AM EDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 527 AM EDT SAT AUG 25 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 252200- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 527 AM EDT SAT AUG 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... DEEP MOISTURE REMAINS ACROSS EAST CENTRAL FLORIDA TODAY. SCATTERED TO NUMEROUS LIGHTNING STORMS WILL DEVELOP LATE THIS MORNING INTO THE AFTERNOON. AN EAST COAST SEA BREEZE WILL MOVE INLAND DURING THE DAY AND A COLLISION WITH THE WEST COAST SEA BREEZE IS EXPECTED OVER CENTRAL FLORIDA BY LATE AFTERNOON. NUMEROUS OUTFLOW BOUNDARIES FROM VARIOUS STORMS WILL HELP TO INITIATE NEW STORM DEVELOPMENT AS WELL. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED IN STORMS TODAY INTO THIS EVENING...AS WELL AS LOCALLY HEAVY RAINFALL FROM SLOW MOVING STORMS AND GUSTY WINDS. LIGHTNING REMAINS FLORIDAS NUMBER ONE WEATHER RELATED KILLER. MOVE INDOORS TO SAFETY AT THE FIRST SIGN OF THREATENING SKIES. ...FLOOD IMPACT... RAINFALL TOTALS OF 2 TO 3 INCHES WILL BE POSSIBLE WITH A FEW STORMS DURING THE MID TO LATE AFTERNOON. THE HEAVIEST RAINFALL IS EXPECTED TO CONCENTRATE ACROSS INTERIOR COUNTIES FROM ROUGHLY KISSIMMEE TO TITUSVILLE NORTHWARD. STORM MOTION IS EXPECTED TO BE FROM THE SOUTH TO SOUTHWEST AND BELOW 10 MPH. PONDING OF WATER ON ROADWAYS AND TEMPORARY FLOODING OF POOR DRAINAGE AREAS WILL BE POSSIBLE. ...RIP CURRENT IMPACT... A CONTINUING OCEAN SWELL OF 2 TO 3 FEET WILL PRODUCE A MODERATE THREAT OF RIP CURRENTS AT THE ATLANTIC BEACHES...ESPECIALLY DURING THE OUTGOING TIDE LATE THIS AFTERNOON. CHECK WITH THE LOCAL BEACH PATROL FOR ADDITIONAL INFORMATION...AND ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. IF CAUGHT IN A RIP CURRENT RESIST THE URGE TO SWIM DIRECTLY BACK TO SHORE AGAINST THE NARROW CHANNEL OF SWIFTLY FLOWING WATER...AS YOU WILL TIRE QUICKLY. ...WATERSPOUT IMPACT... BRIEF WATERSPOUT DEVELOPMENT WILL BE POSSIBLE OVER THE INTRACOASTAL AND COASTAL WATERS THROUGH THIS AFTERNOON. BOATERS SHOULD STAY ALERT FOR WATERSPOUTS AND TAKE PROTECTIVE MEASURES TO AVOID THEM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE CHANCE FOR AFTERNOON AND EVENING LIGHTNING STORMS WILL BE CLOSER TO NORMAL FOR AUGUST FROM SUNDAY INTO EARLY NEXT WEEK. OCEAN SWELLS ARE EXPECTED TO CONTINUE SUNDAY...AS IS THE THREAT FOR RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... RAINFALL SPOTTERS ARE REQUESTED TO RELAY ANY REPORTS OF RAIN AMOUNTS EXCEEDING TWO INCHES TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. SEDLOCK
In the hours before
Special weather statement, Aug 25, 4:10 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 410 PM EDT SAT AUG 25 2007 FLZ041-044-252100- INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY- 410 PM EDT SAT AUG 25 2007 ...STRONG THUNDERSTORMS MOVING INTO NORTHEASTERN LAKE AND NORTHWESTERN VOLUSIA COUNTIES... AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 8 MILES NORTHWEST OF LAKE GEORGE...MOVING SOUTHEAST AT 10 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. 52
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.